Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2005, 2:26 AM EDT for Ionia County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 2:26 AM EDT (06:26 UTC)
- Expired
- Jun 8, 2005, 3:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 43 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 080626
SVRGRR
MIC067-080700-
/O.NEW.KGRR.SV.W.0040.050608T0626Z-050608T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
226 AM EDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 300 AM EDT
* AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF IONIA...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEWAMO AROUND 235 AM EDT
MATHERTON AND HUBBARDSTON AROUND 240 AM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4308 8509 4310 8499 4312 8485 4289 8485
4284 8502 4288 8510 4293 8513 4303 8522
$$
DUKE1 follow-up statement
000
WWUS53 KGRR 080700
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 AM EDT WED JUN 8 2005
MIC067-080710-
/O.EXP.KGRR.SV.W.0040.000000T0000Z-050608T0700Z/
IONIA MI-
300 AM EDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR IONIA COUNTY HAS BEEN ALLOWED
TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4308 8509 4310 8499 4312 8485 4289 8485
4284 8502 4288 8510 4293 8513 4303 8522
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:15 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 11:15 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1115 PM EDT TUE JUN 7 2005 .UPDATE... LATEST SFC ANALYSIS THIS EVENING REVEALS THE NEARLY STATIONARY FRONTAL SYSTEM EXTENDING FROM SRN MN EASTWARD ACROSS CENTRAL/NRN LOWER MI. LATEST REGIONAL RADAR IMAGERY THIS EVENING SHOWS THE BKN LINE OF CONVECTION THAT DEVELOPED EARLIER OVER WI HAS NOW BECOME A SOLID LINE OF CONVECTION JUST NORTH OF THIS SFC BOUNDARY. THIS CONVECTION IS SHOWING A MOVEMENT TO THE ENE. THIS MOVEMENT WOULD BE EXPECTED AS THE WAVE HELPING TO FIRE THE CONVECTION RIDES ALONG THE FRONT. 850-300 MB THICKNESSES ALSO SUPPORT THE ENE MOVEMENT THROUGH THE NIGHT. WITH THE ENE MOVEMENT...THIS LINE OF CONVECTION WOULD LIKELY JUST MISS OUR ENTIRE CWFA TO THE NORTH. WITH THIS IN MIND AND IN COLLABORATION WITH SURROUNDING OFFICES...WE HAVE DROPPED POPS OVER THE NRN SECTION OF THE CWFA TO 40 PCT. ELSEWHERE ACROSS THE CWFA...DRY CONDITIONS ARE CURRENTLY IN PLACE. EARLIER SFC BASED CONVECTION THAT TRIED TO MOVE ACROSS THE LAKE FROM WI FIZZLED OUT BEFORE IT MADE IT TO THE ERN SHORELINE OF LAKE MICHIGAN. IT IS EXPECTED THAT MOST OF THE CWFA SHOULD REMAIN RELATIVELY QUIET THROUGH THE NIGHT WITH ALL OF THE ACTION REMAINING JUST NORTH AND WELL WEST OF THE CWFA. THE EXCEPTION TO THIS WOULD BE A RIBBON OF HIGHER DEW POINTS ALOFT THAT IS CURRENTLY ADVECTING IN FROM THE WSW. WITH THIS RIBBON OF HIGHER DEW POINTS ADVECTING IN...ELEVATED LI/S FALL TO AS LOW AS -6 LATE TONIGHT. WITH THIS ADVECTION OF HIGHER MOISTURE...A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT. THEREFORE WE HAVE LEFT THE 30 PCT CHC OF SHOWERS AND STORMS IN FOR THE REMAINDER OF THE CWFA. MOST AREAS SHOULD REMAIN MAINLY DRY TONIGHT. DEW POINTS AT THE SFC ARE MAINLY IN THE 60S AT THIS HOUR WITH A FEW ISOLATED DEW POINTS IN THE UPPER 50S. WITH THESE HIGHER DEW POINTS...TEMPS WILL ONCE AGAIN REMAIN MILD TONIGHT WITH LOWS EXPECTED TO ONLY FALL INTO THE 60S ACROSS THE AREA. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && NJJ
Hazardous weather outlook, Jun 7, 6:33 AM EDT, 19 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 633 AM EDT TUE JUN 7 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-081000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 633 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...AS STORMS FIRE TO OUR WEST THIS EVENING AND TRY TO MOVE EAST OVERNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY BE ON THE STRONG SIDE WITH CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN...HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 MPH. STORMS WILL BE POSSIBLE AFTER 600 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY THROUGH SUNDAY. SOME OF THESE STORMS MAY REACH SEVERE LEVELS AS THERE WILL BE PLENTY OF HEAT AND MOISTURE AROUND TO COMBINE FOR UNSTABLE CONDITIONS. THE STORM PREDICTION CENTER HAS PORTIONS OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN IN A SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...WITH BETTER CHANCES FOR SPOTTERS BEING NEEDED ON WEDNESDAY AND THURSDAY. DUKE
In the hours before
Local storm report, Jun 8, 2:07 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
207 AM EDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 SSE LAWTON 42.14N 85.83W
06/08/2005 VAN BUREN MI LAW ENFORCEMENT
ONE TREE DOWN IN PORTER TOWNSHIP. SIZE UNKNOWN.
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:21 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 39 min |
| Jun 8, 2:41 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 34 min |
| Jun 8, 2:44 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.